MAUDE Adverse Event Report: THERAKOS, INC THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number C906 - KIT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
System was used for treatment.Kit lot c906 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.The uvadex lot number was not provided as it was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or noncoformances related to the complaint were noted.Trends were reviewed for all complaint categories and no trend was detected for photoactivation module leak or blood pump error alarm.This assessment is based on the information available at the time of the investigation.Analysis of the photoactivation module is still in process at the time of this report.A supplemental report will be created once the investigation is complete.(b)(4).
 
Event or Problem Description
Customer called to report that during photoactivation, it was noticed that the photoactivation module was leaking at the upper right corner seal.Customer reported 2 blood pump alarms before this, which prompted checking the photoactivation chamber.The procedure was aborted at this time and no blood was returned to the patient.Customer reports that the leak was contained and that service would not be needed to clean the instrument.Patient was reported as stable.Customer will return product for investigation.
 
Additional Manufacturer Narrative
The photoactivation module was returned for analysis.The returned photoactivation module was pressure tested and bubbles came out of the plate just inside the outlet port (to the right of the port), confirming the leak.Root cause for a leak of this nature is considered manufacturing operator error during the tube bonding process.All complaints are reviewed with the manufacturing department operators and leaders to make them aware of any defects that can occur.A manufacturing corrective action was initiated to study the effects of differing solvent bond methods and the investigation was completed on 08/27/2015.Changes from this investigation were implemented on 12/18/2015.This kit lot was manufactured (09/01/2014) prior to the implementation of the manufacturing corrective action.(b)(4).

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS, INC
hampton NJ 08827
MDR Report Key5548813
Report Number2523595-2016-00084
Device Sequence Number300661
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/01/2019
Device Lot NumberC906 - KIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2016
Supplement Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight113